Alert archive / Arizona / Flash Flood Warnings in 2022

Flash Flood Warning 340, NWS Phoenix, AZ

October 15, 2022Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Oct 15, 2022, 6:06 PM MST for Maricopa County, Arizona. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2022, 6:06 PM MST (01:06 UTC)
Expired
Oct 16, 2022, 2:52 AM MST
In force
9 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 69 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 9:13 PM MSTFLASH FLOOD9 Se Buckeye, AZWATERMAN WASH ABOVE ALARM STAGE AND RISING, WILL IMPACT LOW WATER CROSSING ON TUTHILL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 187 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2022-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2022-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

391 
WGUS55 KPSR 160106
FFWPSR
AZC013-160800-
/O.NEW.KPSR.FF.W.0340.221016T0106Z-221016T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
606 PM MST Sat Oct 15 2022

The National Weather Service in Phoenix has issued a

* Flash Flood Warning for...
  Maricopa County in south central Arizona...

* Until 100 AM MST Sunday.

* At 606 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain in Waterman Wash. Between 1 and 2 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Goodyear and Rainbow Valley.

Rainfall runoff modeling forecast Waterman Wash to exceed county 
Alarm Stage and impact road crossings along the wash.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3334 11253 3334 11249 3330 11246 3327 11243
      3322 11229 3318 11220 3312 11224 3310 11233
      3311 11240 3320 11245 3327 11250

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MS
3 follow-up statements
831 
WGUS75 KPSR 160232
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
732 PM MST Sat Oct 15 2022

AZC013-160800-
/O.CON.KPSR.FF.W.0340.000000T0000Z-221016T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-
732 PM MST Sat Oct 15 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM MST SUNDAY FOR 
MARICOPA COUNTY...

At 732 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain in Waterman Wash. Between 1 and 2 inches of rain have fallen. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Goodyear and Rainbow Valley.

Waterman Wash is flowing and is expected to exceed Alarm Stage and 
impact road crossings along the wash.  The wash should remain 
elevated for several hours well into the overnight hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3334 11253 3334 11249 3330 11246 3327 11243
      3322 11229 3318 11220 3312 11224 3310 11233
      3311 11240 3320 11245 3327 11250

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MS
759 
WGUS55 KPSR 160442
FFWPSR
AZC013-161000-
/O.EXT.KPSR.FF.W.0340.000000T0000Z-221016T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
942 PM MST Sat Oct 15 2022

The National Weather Service in Phoenix has extended the

* Flash Flood Warning for...
  Maricopa County in south central Arizona...

* Until 300 AM MST.

* At 942 PM MST, stream gauge reports Waterman Wash has risen nearly 
  6 feet. Between 1 and 2 inches of rain have fallen. Flash flooding 
  is already occurring.  The wash is expected to continue to rise 
  several more feet through at least midnight.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Gauges reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Goodyear and Rainbow Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3334 11253 3334 11249 3330 11246 3327 11243
      3322 11229 3318 11220 3312 11224 3310 11233
      3311 11240 3320 11245 3327 11250

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

MS
218 
WGUS75 KPSR 160952
FFSPSR

Flash Flood Statement
National Weather Service Phoenix AZ
252 AM MST Sun Oct 16 2022

AZC013-161002-
/O.CAN.KPSR.FF.W.0340.000000T0000Z-221016T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-
252 AM MST Sun Oct 16 2022

...FLASH FLOOD WARNING FOR MARICOPA COUNTY HAS BEEN REPLACED WITH A 
FLOOD WARNING...

LAT...LON 3334 11253 3334 11249 3330 11246 3327 11243
      3322 11229 3318 11220 3312 11224 3310 11233
      3311 11240 3320 11245 3327 11250

$$

CK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 5:34 PM MST, 32 minutes earlier.

Area forecast discussion, Oct 15, 5:34 PM MST, 32 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
534 PM MST Sat Oct 15 2022

.UPDATE...Updated Aviation Weather Discussion.

&&

.SYNOPSIS...
Active weather is expected today as low pressure moves eastward
across the forecast area. A Flood Watch remains in effect for the
majority of the forecast area as multiple rounds of showers and
thunderstorms may lead to localized flooding issues today and into
Sunday. There is also the possibility for strong thunderstorms
with gusty winds and hail. After Sunday, drier and warmer
conditions return to the forecast area through the middle of next
week.

&&

.DISCUSSION...
Isolated showers and thunderstorms developed even before sunrise
this morning, mainly along a boundary lifting north and eastward
through central Arizona. The storms were generally organized and
multi-cellular in nature, supported by southwesterly winds atop a
moist southeasterly low-level flow with dewpoints in the 50s and
60s. The 12Z Tucson sounding sampled PWATs of 1.06" (just above
the 90th percentile moving average for this time of year). Further
west, the well-defined closed low is evident on water vapor
imagery just to southwest of San Diego, and will move slowly but
steadily eastward today. The setup remains quite favorable as much
of the forecast area is situated within a diffluent and divergent
flow regime downstream of the upper-low, coupled with the jet-
forced ascent in the left exit region of a subtropical jet streak
over Northern Mexico.

Main concern today is the potential for strong/severe storms
along with the threat of flash flooding. Modest looking cells
already produced hail between a quarter and a half of an inch in
diameter this morning. Meanwhile, gage data from the FCDMC
indicates rainfall rates as high as a half of an inch of rain in
only ten minutes.

Latest mesoanalysis indicates instability already in place across
much of southern Arizona and southeastern California, with values
of MLCAPE between 500 and 1500 J/kg. Further increases in SBCAPE
are anticipated this afternoon with the addition of surface
heating and the eastward encroaching cold air aloft. Latest HREF
suggests SBCAPE could potentially reach as high as 2000 J/kg this
afternoon as far east as Phoenix. South-southeasterly oriented
effective bulk shear will also strengthen to 25-35 kts as the
subtropical jet streak lifts northward into southeastern Arizona.

Hail as large as nickel-sized was reported this morning near
Tucson. Given the combination of increasing CAPE above -10 deg C
and strong deep-layer shear, it is not inconceivable to see
localized hail up to 1.0-1.5 inches in diameter. HREF maximum
updraft helicities also suggest the potential for a weak tornado.
However, strong winds are more likely with roughly a 70 percent
chance of maximum gusts exceeding 35 mph across southeastern
California. Strong/severe gusts cannot be ruled out elsewhere,
particularly in areas that receive more insolation.

Short-term CAMS remain in good agreement that precipitation will
fill in across the forecast area this afternoon and overnight.
Meanwhile, soil moisture anomalies remain in the 95th-98th
percentiles across a large portion of southwestern Arizona and
southeastern California and the threat of flash flooding has been
increased to the moderate category in these areas. Given the
cyclonic flow associated with the low, there is the potential for
multiple rounds of heavy rain, particularly across southwestern
Arizona where pivoting of the clusters will be enhanced as the
mid-level low migrates eastward towards Mexicali.

Further east across Maricopa, Gila and Pinal Counties, flash
flooding will also remain a threat, particularly later today and
tonight as the strongest forcing for ascent shifts eastward ahead
of the low. Latest ECMWF storm total QPF has again trended a bit
higher and this is reflected in the latest WPC forecast,
indicating most likely totals as high as 1.5-2.0 inches across
portions of the southwest deserts and from Phoenix eastward.

Latest GEFS ensemble mean places the center of the aforementioned
low across south-central Arizona by early Sunday. In the wake of
the low, a subsident regime will overspread much of the lower
deserts. NBM PoPs have decreased, now suggesting only a 20 percent
chance for the Phoenix area. However, leftover low-level moisture
and instability associated with the cold air aloft could promote
additional shower and thunderstorm activity during the late
morning and afternoon. The strongest storms will be capable of
producing brief heavy rain and pea-sized hail. Cooler conditions
are also anticipated with high temperatures struggling to even
reach the 80 degree mark in Phoenix. The last time the high
temperature failed to reach the 80 degree mark was more than 6
months ago on April 13.

&&

.AVIATION...Updated 0030Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:

IMPACTS:
-Periods of showers and storms through tonight and early Sunday
 -Lightning, small hail, and gusts locally exceeding 35-50KT.
 -Temporarily reduced VIS/CIG due to heavy rain.
-Erratic wind directions through at least 11Z.

Low pressure is moving over the area. We will see continued
opportunities for showers and thunderstorms. Additional rounds of
storm activity will will continue through late tonight/early Sun.
Any prevailing winds will be relatively short-lived and be
frequently interrupted due to the locally strong and gusty storm
outflows. CIGs and vsbys could drop into MVFR range or worse in
thunderstorms. Expect further TAF amendments as this activity
transpires through the next 12-19 HR. Short periods of MVFR
CIGs are likely Sun morning. For Sun the activity will become
more isolated with a gradual resumption of more normal diurnal
patterns. However, showers will continue to be possible
especially through early afternoon. Sites may see a short period
of MVFR ceilings Sunday morning.

Southeast California/Southwest Arizona including KIPL and KBLH:

IMPACTS:
-Periods of showers and storms later today into this evening
 -Lightning, small hail, and gusts locally exceeding 35KT.
 -Temporarily reduced VIS/CIG due to heavy rain.
-Erratic wind directions through at least 6-8Z.

Low pressure is moving over the area. Any prevailing winds will
be relatively short-lived and be frequently interrupted due to the
locally strong and gusty storm outflows. CIGs and vsbys could
drop into MVFR range or worse in thunderstorms. Sites may see a
short period of MVFR ceilings Sun morning. Vsbys could drop into
MVFR range or worse for short time intervals in thunderstorms.
Expect further TAF amendments as this activity transpires through
the next 8HR. Improving aviation conditions are expected after 8Z
through tomorrow.

&&

.FIRE WEATHER...
Scattered showers and thunderstorms will be the main weather
headlines through the weekend. Increased moisture into the area
has brought up RH's and will keep the minimum RH's elevated
(above 35%) through Sunday. Heavy rains will be capable of
producing flash flooding, as well as some strong wind gusts and
hail. Thunderstorm outflows will produce gusty winds, but general
wind flow expected to remain in the 10-20 mph range. Drying and
warming conditions expected to commence on Monday and last through
the middle of the week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch through late tonight for AZZ530-531-533.

     Flood Watch through Sunday morning for AZZ547-552-555>558-
     560>563.

     Flood Watch through Sunday morning for AZZ534-537-538-540>546-
     548>551.

CA...Flood Watch through late tonight for CAZ560>570.

&&

DISCUSSION...Hirsch
AVIATION...Sawtelle/Heil
FIRE WEATHER...Young

In the hours before

Local storm report, Oct 15, 5:18 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
518 PM MST SAT OCT 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     FLASH FLOOD      19 WNW RIPLEY           33.61N 114.97W
10/15/2022                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            WATER RUNNING ACROSS I-10 EB LANES RESULTING
            IN ROAD CLOSURES NEAR FORD DRY LAKE.

&&

JM
Special weather statement, Oct 15, 5:18 PM MST, 48 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
518 PM MST Sat Oct 15 2022

AZZ540-543-544-548-550-551-553-554-559-160100-
South Mountain/Ahwatukee AZ-Sonoran Desert Natl Monument AZ-
Buckeye/Avondale AZ-Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Central Phoenix AZ-
West Pinal County AZ-North Phoenix/Glendale AZ-
518 PM MST Sat Oct 15 2022

...Strong thunderstorms will impact portions of Maricopa and Pinal
Counties through 600 PM MST...

At 518 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near South Mountain Park to 6 miles west of
Estrella Sailport. Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Phoenix, Chandler, Glendale, Tempe, Avondale, Goodyear, Buckeye,
Tolleson, Laveen, Cashion, Maricopa, Litchfield Park, North Mountain
Park, South Phoenix, Arizona State Fairgrounds, Liberty, South
Mountain Park, Downtown Peoria, Downtown Glendale and Metro Center.

This includes the following highways...
AZ Interstate 10 between mile markers 122 and 153, and between mile
markers 157 and 172.
AZ Interstate 17 between mile markers 195 and 213.
AZ Route 51 between mile markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3366 11210 3337 11265 3288 11227 3316 11187
TIME...MOT...LOC 0018Z 158DEG 26KT 3327 11206 3308 11226

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GL
Local storm report, Oct 15, 5:24 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
524 PM MST SAT OCT 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     1 NNW WIEST             33.07N 115.45W
10/15/2022                   IMPERIAL           CA   DEPT OF HIGHWAYS

            A POWER LINE AND POSSIBLY A POWER POLE WERE
            BLOWN DOWN BY THUNDERSTORM WINDS.

&&

JM
Special weather statement, Oct 15, 5:26 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
526 PM MST Sat Oct 15 2022

AZZ534-538-540-160100-
Aguila Valley AZ-Buckeye/Avondale AZ-Tonopah Desert AZ-
526 PM MST Sat Oct 15 2022

...A strong thunderstorm will impact portions of Maricopa County
through 600 PM MST...

At 526 PM MST, Doppler radar was tracking a strong thunderstorm near
Palo Verde Nuclear Generation Station, or 12 miles southwest of
Buckeye, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Buckeye, Tonopah, Palo Verde, Palo Verde Nuclear Generation Station,
Wintersburg, Hassayampa and Arlington.

This includes the following highways...
AZ Interstate 10 between mile markers 82 and 115.
AZ Route 85 between mile markers 145 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3332 11252 3322 11286 3359 11320 3378 11279
TIME...MOT...LOC 0026Z 158DEG 25KT 3336 11276

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GL
Special weather statement, Oct 15, 5:31 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
531 PM MST Sat Oct 15 2022

AZZ540>544-546>551-553-555-557-558-160115-
Fountain Hills/East Mesa AZ-Mazatzal Mountains AZ-
Cave Creek/New River AZ-Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ-
Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
North Phoenix/Glendale AZ-South Mountain/Ahwatukee AZ-
Scottsdale/Paradise Valley AZ-Buckeye/Avondale AZ-Central Phoenix AZ-
Deer Valley AZ-
531 PM MST Sat Oct 15 2022

...Strong thunderstorms will impact portions of Maricopa and Pinal
Counties through 615 PM MST...

At 531 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from Canyon Lake to near Superstition Springs Mall
to near Seville. Movement was northwest at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phoenix, Mesa, Chandler, Scottsdale, Gilbert, Tempe, Apache Junction,
Fountain Hills, Paradise Valley, Laveen, East Mesa, Sugarloaf
Mountain, Sun Lakes, Ballantine Trailhead, Round Valley, Sunflower,
Queen Creek, Tempe Marketplace, Piestewa Peak Park and Salt River
Indian Community.

This includes the following highways...
AZ Interstate 10 between mile markers 143 and 167.
AZ Interstate 17 between mile markers 195 and 201.
AZ Route 51 between mile markers 1 and 6, and near mile marker 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3396 11151 3350 11131 3330 11161 3307 11176
      3343 11215 3372 11189
TIME...MOT...LOC 0031Z 151DEG 30KT 3352 11142 3336 11165 3320 11176

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

GL
Local storm report, Oct 15, 5:40 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
540 PM MST SAT OCT 15 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      7 NNE CENTENNIAL        33.66N 113.30W
10/15/2022                   MARICOPA           AZ   COUNTY OFFICIAL

            TIGER WASH EXCEEDED ALARM STAGE, CROSSING
            3.5 MILES DOWNSTREAM TO SEE FLOODING.

&&

JM

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 5:01 PM MSTSevere Thunderstorm Warning Considerable damage threatPSRMaricopa, Pinal44 min
Oct 15, 5:13 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa8 hr
Oct 15, 5:15 PM MSTFlash Flood Warning Considerable damage threatPSRPinal4 hr
Oct 15, 5:18 PM MSTSpecial Weather StatementPSRMaricopa42 min
Oct 15, 5:21 PM MSTFlash Flood Warning Considerable damage threatPSRPinal4 hr
Oct 15, 5:26 PM MSTSpecial Weather StatementPSRMaricopa34 min
Oct 15, 5:31 PM MSTSpecial Weather StatementPSR44 min
Oct 15, 5:41 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal49 min
Oct 15, 6:01 PM MSTSevere Thunderstorm WarningPSRMaricopa29 min
Oct 15, 6:08 PM MSTSpecial Weather StatementPSRMaricopa37 min
Oct 15, 6:17 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa28 min
Oct 15, 6:32 PM MSTSpecial Weather StatementPSR43 min
Oct 15, 6:34 PM MSTSpecial Weather StatementPSRMaricopa41 min
Oct 15, 6:39 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa3 hr
Oct 15, 6:44 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa6 hr
Oct 15, 6:44 PM MSTSpecial Weather StatementPSRMaricopa46 min
Oct 15, 6:49 PM MSTSevere Thunderstorm WarningPSRMaricopa41 min
Oct 15, 6:53 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa6 hr
Oct 15, 7:00 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa4 hr
Oct 15, 7:17 PM MSTSpecial Weather StatementPSRMaricopa43 min
Oct 15, 7:25 PM MSTSevere Thunderstorm WarningPSRMaricopa35 min
Oct 15, 8:28 PM MSTSpecial Weather StatementPSRMaricopa47 min
Oct 15, 8:33 PM MSTFlash Flood Warning Considerable damage threatPSRMaricopa4 hr
Oct 15, 9:01 PM MSTSevere Thunderstorm WarningPSRLa Paz, Maricopa29 min
Oct 15, 9:42 PM MSTSpecial Weather StatementPSRMaricopa48 min
Oct 15, 9:57 PM MSTSpecial Weather StatementPSRMaricopa33 min
Oct 15, 10:00 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Oct 15, 10:56 PM MSTSpecial Weather StatementPSRPinal34 min
Oct 15, 11:46 PM MSTSpecial Weather StatementPSRPinal29 min
Oct 16, 12:35 AM MSTSpecial Weather StatementPSR40 min
Oct 16, 12:48 AM MSTAreal Flood WarningPSRMaricopa14 hr
Oct 16, 12:51 AM MSTAreal Flood WarningPSRMaricopa5 hr
Oct 16, 12:52 AM MSTSevere Thunderstorm WarningPSRMaricopa38 min
Oct 16, 1:08 AM MSTAreal Flood WarningPSRMaricopa5 hr
Oct 16, 1:26 AM MSTSpecial Weather StatementPSR49 min
Oct 16, 1:29 AM MSTSpecial Weather StatementPSR46 min
Oct 16, 1:36 AM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal39 min
Oct 16, 1:39 AM MSTSpecial Weather StatementPSR51 min
Oct 16, 2:14 AM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal15 min
Oct 16, 2:28 AM MSTSpecial Weather StatementPSRMaricopa47 min
Oct 16, 2:52 AM MSTAreal Flood WarningPSRMaricopa3 hr
Oct 16, 4:41 AM MSTSpecial Weather StatementPSRPinal49 min
Oct 16, 7:59 AM MSTSpecial Weather StatementPSRMaricopa46 min
Oct 16, 8:47 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Oct 16, 10:23 AM MSTSpecial Weather StatementPSRPinal37 min
Oct 16, 11:03 AM MSTFlash Flood Warning Considerable damage threatPSRPinal3 hr
Oct 16, 11:30 AM MSTSpecial Weather StatementPSRPinal45 min
Oct 16, 1:52 PM MSTSpecial Weather StatementPSRPinal38 min
Oct 16, 3:10 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal34 min

Nearby

Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.